Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 37, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jun 8, 2011, 3:58 AM EDT. It took effect at Jun 8, 2011, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2011, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jun 8, 2011, 11:00 AM EDT
- Expired
- Jun 8, 2011, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS73 KIWX 080758 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EDT WED JUN 8 2011 LMZ043-046-081600- /O.NEW.KIWX.SC.Y.0037.110608T1500Z-110609T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * WINDS: SOUTHEAST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS SUBSIDING DURING THE EVENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
493 WHUS73 KIWX 081054 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 653 AM EDT WED JUN 8 2011 LMZ043-046-081915- /O.COR.KIWX.SC.Y.0037.110608T1500Z-110609T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 653 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS SUBSIDING DURING THE EVENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
987 WHUS73 KIWX 081437 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1037 AM EDT WED JUN 8 2011 LMZ043-046-082245- /O.CON.KIWX.SC.Y.0037.110608T1500Z-110609T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1037 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS SUBSIDING DURING THE EVENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
327 WHUS73 KIWX 090255 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 PM EDT WED JUN 8 2011 LMZ043-046-090400- /O.EXP.KIWX.SC.Y.0037.000000T0000Z-110609T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 PM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 3:54 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 8, 3:54 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EDT WED JUN 8 2011
.SHORT TERM...
TODAY THROUGH THURSDAY NIGHT
WARM AND MUGGY NIGHT IN PLACE ATTM WITH TEMPERATURES IN THE MID 70S
TO AROUND 80 /HEAT INDICES IN THE UPPER 70S TO LOWER 80S/. WITH
LACK OF CLOUD COVER EXPECTED MUCH OF THE DAY...SHOULD NOT BE
DIFFICULT FOR AFTERNOON HIGHS TO CLIMB BACK TO AOA 90 DEGREES.
BIGGEST CHALLENGE THROUGH THIS AFTERNOON WILL BE IF HEAT ADVISORY
NEEDS TO BE HOISTED. AFTER HIGHS YESTERDAY IN THE MID 90S IN MANY
SPOTS AND LOWS THE NIGHT BEFORE IN THE LOW TO MID 70S HAS NOT
ALLOWED FOR MUCH OVERALL COOLING. WHILE A MARGINAL CALL...CONCERNED
WITH FACT THAT ONCE AGAIN WE WILL BE APPROACHING RECORD HIGHS MAINLY
AT FWA /FWA WAS 96 IN 1933 AND SBN 99 IN 1933/. AFTER COORDINATION
WILL HOIST HEAT ADVISORY STARTING RIGHT AT ISSUANCE TIME CONSIDERING
WARM AND MUGGY CONDITIONS ATTM AND CONTINUE THROUGH 4Z THURS. THIS
MAY NEED TO BE EXPANDED IN TIME DEPENDING ON CONVECTIVE TRENDS
TONIGHT.
ANOTHER WARM NIGHT WILL BE IN STORE AS COLD FRONT BEGINS TO SINK
TOWARDS THE AREA. UNSTABLE CONDITIONS WILL BE IN PLACE WELL INTO THE
NIGHT ALONG WITH HIGH PWATS. SEVERAL MODELS ATTEMPT TO BREAK OUT
CONVECTION DURING THE EVENING OVER THE AREA WITH SPC 4KM INDICATING
MORE AFTER MIDNIGHT IN NW AREAS. EITHER SCENARIO HAS
PLAUSIBILITY...BUT CONSIDERING CAP THAT WILL JUST BE STARTING TO
ERODE TOWARDS MIDNIGHT...WOULD THINK MORE DELAYED SOLUTION SEEMS
REASONABLE. 21Z SREF ALSO POINTS THIS DIRECTION WITH LOW PROBS OF
MEASURABLE RAINFALL PRIOR TO 6Z THURS. AT THIS POINT THINGS GRIDS
ARE IN DECENT SHAPE. TEMPTED TO INCREASE TO LIKELY POPS IN FAR NW
AREAS BUT SOMEWHAT UNFAVORABLE TIMING OF CONVECTION AND QUESTION AS
TO COVERAGE/INTENSITY OF ANY CONVECTION PRECLUDES INCREASE TO LIKELY
FOR THIS PACKAGE. NEW DAY1 SPC OUTLOOK KEEPS SEVERE THREAT MAINLY TO
NW OF THE AREA...JUST EDGING INTO FAR NW AREAS TOWARDS MORNING.
HEAVY RAIN WILL ALSO POSE A THREAT WITH ABUNDANT MSTR IN PLACE.
FRONTAL BOUNDARY WILL BE SETTLING ACROSS THE AREA ON THURSDAY INTO
THURS NGT AND POSSIBLY BEYOND. CHANCES FOR SHOWERS AND STORMS WILL
CONTINUE THROUGH THE REMAINDER OF THE PERIOD WITH SEVERAL IMPULSES
EXPECTED. WILL MAINTAIN CHC POPS FOR NOW WITH NON SPECIFIC TIMING AS
OVERNIGHT CONVECTION MAY BE IN PLACE AS WELL AS ADDITIONAL
DEVELOPMENT LATER IN THE DAY. SOMEWHAT MORE FAVORABLE SETUP FOR
STG-SVR STORMS ON THURSDAY BUT CONDITIONAL ON CONVECTIVE EVOLUTION
OVERNIGHT AND DEBRIS CLOUDS. COMBINATION OF CAA BEHIND THE
FRONT...CLOUD COVER AND PROXIMITY OF FRONT WILL LIKELY LIMIT TEMPS
ON THURS WITH READINGS CLOSER TO NORMAL.
THURSDAY NIGHT MAY SEE ANOTHER ROUND OF STORMS DEVELOP TO THE WEST
OF THE AREA AND DRIFT IN ALONG THE FRONTAL BOUNDARY. MUCH AS WITH
THURSDAY WILL HOLD ONTO MID RANGE CHC POPS.
&&
.LONG TERM...FRIDAY THROUGH TUESDAY
SLIGHTLY STRONGER SOUTHWESTERLY FLOW WILL IMPINGE ON LOW LEVEL
BAROCLINIC PARKED ACROSS THE AREA ON FRIDAY. PRECIP CHANCES SOMEWHAT
MUDDLED EARLY FRIDAY BY POSSIBILITY OF WEAK CIN...WITH BETTER CHANCE
OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON WITH GFS CONTINUING TO
HINT AT WEAK PERTURBATION IN UPPER LEVEL FLOW EJECTING EASTWARD INTO
THE SOUTHERN GREAT LAKES WHILE STRONGER UPPER FORCING HOLDS BACK TO
THE WEST FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST. CONFIDENCE
IN SEVERE POTENTIAL SOMEWHAT LOW AT THIS TIME DUE TO POSSIBILITY OF
INSTABILITY TAKING SOME TIME TO RAMP UP IN THE AFTERNOON WITH SFC
BOUNDARY EXPECTED TO REMAIN WELL SOUTH OF THE AREA AND STRONGER
FORCING REMAINING OFF TO THE WEST. HOWEVER...GIVEN INCREASINGLY
STRONG BROAD ISENTROPIC UPGLIDE OVER THIS BOUNDARY IN THE
AFTERNOON...SEE NO REASON TO DEVIATE FROM PREVIOUS MID RANGE CHANCE
POPS FRIDAY. BOUNDARY SHOULD RETREAT NORTHWARD FRIDAY NIGHT AS
STRONGER UPPER TROUGH APPROACHES THE WESTERN GREAT LAKES REGION BY
EARLY SATURDAY MORNING. GREATER INSTABILITY EXPECTED FOR SATURDAY
DUE TO NORTHWARD PROGRESSION OF THIS LOW LEVEL BOUNDARY...BUT
CONVECTIVE AND SEVERE POTENTIAL WILL DEPEND TO A LARGE EXTENT ON
EVOLUTION OF POTENTIAL OVERNIGHT ACTIVITY AND RESIDUAL CLOUD COVER.
OVERALL...MODELS ARE IN FAIR AGREEMENT CONCERNING EVOLUTION OF THE
MAIN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES REGION AND OVERALL
TIMING SFC COLD FRONTAL BOUNDARY FROM WEST TO EAST ACROSS THE LOCAL
AREA SATURDAY MORNING/AFTERNOON. CURRENT TIMING WOULD SUGGEST A
WINDOW FOR STRONGER STORMS ACROSS MAINLY EASTERN PORTIONS OF THE
FORECAST AREA SATURDAY AFTERNOON WITH A SLIGHTLY MORE SUBSTANTIAL
DEEP LAYER SHEAR PROFILE EXPECTED AS STRONGER WESTERLIES CUT THROUGH
THE BASE OF THE GREAT LAKES TROUGH. TEMPERATURES SHOULD RUN NEAR
SEASONABLE NORMS ACROSS THE SOUTH FOR FRIDAY...WITH BELOW NORMAL
TEMPERATURES IN THE LOWER TO MID 70S FAR NORTH DUE TO FRONTAL
PLACEMENT AND SOME COOLING CONTRIBUTION FROM LAKE MICHIGAN ACROSS
NWRN INDIANA/SWRN LOWER MICHIGAN. TEMPERATURE FORECAST FOR SATURDAY
IS COMPLICATED BY UNCERTAINTIES IN EXACT TIMING OF COOL FRONT AND
ALSO THE POSSIBILITY OF GOOD DEAL OF CLOUD COVER THROUGH THE DAY.
UPPER LEVEL RIDGING AND SFC ANTICYCLONE TO SETTLE ACROSS THE WESTERN
GREAT LAKES REGION PROVIDING BETTER CHANCE FOR MORE SUBSTANTIAL
SUNSHINE ON SUNDAY. DESPITE THIS...DID SHAVE A FEW DEGREES OFF HIGHS
FOR SUNDAY BASED ON STRONG LOW LEVEL BAROCLINIC ZONE ACROSS THE AREA
WITH ADDED LAKE MICHIGAN COOLING INFLUENCE LIKELY KEEPING HIGHS IN
THE MID TO UPPER 60S CLOSER TO LAKE MICHIGAN. MEDIUM RANGE MODELS
ARE BEGINNING TO CONVERGE ON SOME SLIGHTLY BETTER AGREEMENT FOR
MON/TUE WITH THE 08/00Z ECMWF COMING IN MORE ALONG THE LINES OF THE
GFS IN MORE AGGRESSIVELY LOWER HEIGHTS ACROSS UPPER MIDWEST WITH
NEXT UPPER TROUGH SKIRTING ACROSS THE NORTHERN TIER. DESPITE
THIS...HAVE HELD OFF ON INCLUDING ANY POPS AT THIS TIME WITH
LINGERING UNCERTAINTIES AS TO WHAT MAGNITUDE THIS TROUGH DAMPENS THE
UPPER RIDGE IN PLACE. OF SOMEWHAT HIGHER CONFIDENCE DURING THIS
PERIOD...WILL BE MODERATING TEMPERATURES BACK TO OR ABOVE SEASONABLE
NORMS.
&&
.AVIATION...
NO CHANGES TO TAFS WITH VFR CONDITIONS ANTICIPATED THROUGH AT
LEAST 0Z THURS AND POSSIBLY THROUGH 6Z. MODELS STILL ATTEMPTING TO
BRING ON CONVECTION DURING THE EVENING HOURS...BUT MORE FAVORABLE
TIME FRAME WITH BEST FORCING AND FOCUS FOR INITIATION SEEMS TO
HOLD OFF TILL AFTER 6Z THURS. FOR NOW WILL KEEP ANY MENTION OUT
AND LOOK AT INCLUSION INTO 12Z TAFS.
&&
.MARINE...
HOISTING SMALL CRAFT ADVISORY LATE THIS MORNING INTO THIS EVENING
AS DECENT MIXING OF SOMEWHAT HIGHER WINDS ALOFT SHOULD OCCUR. THIS
WILL ALLOW FOR SOME GUSTS INTO THE 25 KT RANGE. AFTER A BREIF
BREAK WINDS WILL BECOME NORTHWEST BEHIND A COLD FRONT WITH BOTH
WINDS AND WAVES RESPONDING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MIZ077>081.
OH...HEAT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR OHZ001-002-004-005-
015-016-024-025.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHERHazardous weather outlook, Jun 7, 5:19 AM EDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 519 AM EDT TUE JUN 7 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 519 AM EDT TUE JUN 7 2011 /419 AM CDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT IT WILL BE HOT AND HUMID TODAY AND TONIGHT. HEAT INDICES WILL BE BETWEEN 95 AND 100 THIS AFTERNOON AND WILL REMAIN IN THE 70S TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE HOT AND HUMID AGAIN WEDNESDAY AND WEDNESDAY NIGHT. HEAT INDICES WILL AGAIN BE BETWEEN 95 AND 100 IN THE AFTERNOON AND WILL REMAIN IN THE 70S WEDNESDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-080930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 519 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SUNDAY. SEVERE STORMS ARE POSSIBLE AT TIMES. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:46 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 15 hr |
| Jun 8, 5:04 PM EDT | Rip Current Statement | IWX | 39 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.